Forums


Symptoms

Voice Loss

  • By ChelcyD

    I was diagnosed with arthritis three years ago and a year ago I began to lose my voice. My rheumatologist does not believe this is to do with my arthritis whereas the ENT specialist feels it is a flareup in my vocal chords. I have had three shots of steroids into my vocal chords, each at six weeks apart, and I still have not fully recovered my voice. I was curious to learn if anyone else has experienced this? If so, what did you use to treat it?

    Reply Created with Sketch. reply
  • By Erin Rush Moderator

    HI ChelcyD! I am so sorry you are dealing with voice loss. Unfortunately, this isn’t a totally unusual symptom in the RA community.

    One of our contributors discusses her experience with vocal issues here — https://rheumatoidarthritis.net/living/a-hoarse-of-a-different-color/comment-page-1/#comments. The member comments following the article testify to the fact that quite a few of our community members have dealt with this issue.

    Here is a snippet of information from our site about RA inflammation and how it can affect the voice — “Learn more neck & cervical pain
    Cricoarytenoid joint. The cricoarytenoid joint (also called the larynx joint) is a joint located near the windpipe. About one-third of patients with RA experience inflammation of this joint, resulting in difficulty breathing and hoarseness of the voice.”

    I do hope you hear from some of our members that can offer some insight as well.

    Thanks for reaching out and good luck getting your voice back!

    Best, Erin, RheumatoidArthritis.net Team member.

    Reply Created with Sketch. reply
  • By ChelcyD

    Thank you for the article. I will discuss with my ENT whether to do another shot of steroids or ?? As well, I am beginning another type of RA medication tomorrow. Fingers crossed I will get my flare ups under control and get my voice back.

    Reply Created with Sketch. reply